The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Is it Cancer Fatigue or Cancer Treatment Fatigue?

Forums Cutaneous Melanoma Community Is it Cancer Fatigue or Cancer Treatment Fatigue?

  • Post
    jrtufo
    Participant

    Not sure that it really matters if the fatigue I can't get over is due to my cancer or to the treatment. (MEK/tamaflar combo + Keytruda)…I probably should word that differently, I know it matters, its just that you hit another Friday night and the fever/chills merry-go-round starts and you think, "I'm not going to call the doc, I know how to deal with this, lots of sleep, ibprophen, and fluids, another week of no fun."  And you look at your journal and you realize that the length of these "spells" and the "normal" time between are not charting in the right direction.  That is the physical side.  Then there is the thinking side which asks the question "If I stop the drugs long enough to feel well, will that give the itty bitty piece of desmoplastic melanoma tumor just the opportunity to grow?"  Probably no real answers to be found on the discussion board, but how do you all deal with the question of being sick of being sick?

    Loading spinner
Viewing 1 reply thread
  • Replies
      Linda5
      Participant

      My sympathy! I have no real answers beyond just trying to take things a day at a time, but would be interested in other responses you might get. My history is Taf/Mek, ipi and pembro, now back to Taf/Mek due to some progression.  Last time on the Taf/Mek I worked right through, even with the chills and fevers almost daily at times.  This time, the fatigue is enhanced, frequent nausea which is new, was having chills/fevers cycling every three hours for a few days(put on a short break, better now)…everything feels magnified and I am off work and there is no way I could keep up with a job right now, but I feel guilty because I managed to work last time.  Frustrating!

      Loading spinner
      Linda5
      Participant

      My sympathy! I have no real answers beyond just trying to take things a day at a time, but would be interested in other responses you might get. My history is Taf/Mek, ipi and pembro, now back to Taf/Mek due to some progression.  Last time on the Taf/Mek I worked right through, even with the chills and fevers almost daily at times.  This time, the fatigue is enhanced, frequent nausea which is new, was having chills/fevers cycling every three hours for a few days(put on a short break, better now)…everything feels magnified and I am off work and there is no way I could keep up with a job right now, but I feel guilty because I managed to work last time.  Frustrating!

      Loading spinner
        jrtufo
        Participant

        Thanks for responding Linda.  I don't see many posts here that deal with this emotional side of things-like you feeling guilty because you can't manage working.  I'm retired, but I could never have been a reliable employee if this had hit while I was still working as a public librarian.  (Jeez!  The germy boogery coughing little angels that always fought over who could sit on my lap at storytime!)  I feel so "not me" when I'm going through a reaction cycle.  No yoga, no trail runs with my friends, no spin classes…and since my eyes always ache during these times, not much reading.  I don't know if it is more "in my face" because I don't have the distraction of a job, or a husband (I'm a widow), or kids still at home, but when I get stuck in bed, I feel really stuck.  Thanks so much for listening.  I've been on a break now for five days and the I can tell the energy is coming back, and that means I can go back on the very drugs that make me feel so low.  Hang in there-it's good to know that one doesn't have to wear the "Warrior" mantel to still be fighting for normal.

        Loading spinner
Viewing 1 reply thread
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.